Oedema & Weight Gain

So bit of a down day tbh.......Finally recieved my prescription for my 25mcg increase of levothyroxine, and i also took the plunge and weighed myself for the first time in ages, to which i find a weight gain of a stone in 6 months :( and the oedema I have on my ankles and legs (ankles are the worst). along with the actual weight gain is all stomach based also....

Anybody have any advice?

i have water tablets prescribed by the doctor, as I've suffered for a while with fluid gain, and usually goes down obviously with some exercise & increase of fluids, but now this is more permanent, goes down slightly over night and increases severely over the day. I try and watch my calorie intake, and I know I don't exercise as much, as im tired all the time, stiff joints, and so sluggish :( .... even a long weekend city tour overseas with so much walking has done nothing but increase the swelling. Really need to find my mojo but find it on a budget ...

8 Replies

oldestnewest
  • Sjep13 You say you have just received your prescription for an increase. Hopefully this will make a difference? Also, although you have weighed heavier than you are happy with, if the water tablets work this will reduce your weight.

    Even walking regularly is good for our health, so although this may be the last thing you feel like doing, try and get some fresh air.

    When you have your next blood test results post them here with the ranges to see whether forum members feel you need any further adjustment.

  • The most important thing is : DON'T exercise. At least, not vigorous exercise. Every move you make uses T3. Vigorous exercise uses lots of T3, which you cannot easily replace. So, until your T3 is optimal, just gentle walking or swimming. Don't go to the gym! :)

  • Sjep13 I apologise for jumping in on your post but it is relevant, hope you don't mind. greygoose when T3 levels are optimal and you feel that your energy has returned would you say it is then okay to do more exercise such as cardio etc or do you think you have to watch T3 and increase to replace what you use? Thanks

  • I think you should always watch T3. You never know when it's going to go down again. Learn to read your body. Some people do take a little extra T3 before going to the gym, or whatever they're going to do. But, I'm not an expert on that part of it, because I don't ever exercise! It is the thing I hate most in the whole world! Traumatised as a child by gym at school. But, I have just bought a rebounder... we'll see how it goes. :D

  • Lol ! Good luck with it, and thanks for reply :)

  • No probs & thank you Pastille, and thank you also grey goose & musicmonkey, I used to love Zumba & Taekwondo, but just felt mojo lost, and everything was hurting & just felt (& still feel so rough) but now it's the swollen ankles, they obviously look better in the mornings, not perfect but better, but I can feel them swelling all day and it's soul destroying X

  • Oh I know, it really is. I used to be a size 8-10 and now I am 14-16 with two knees on each leg ( water ) I just want to run again but I don't want to put myself back to square 1!! Have you heard me as though I've got the energy! Good luck x

  • Lol... I'm right with you , I've put on a stone again in 6 months (6st in 5yrs 😕) and it's all stomach that's what annoys me more, be nice to just to complete patterns in Tkd without been out of breath & lots of pain lol x

You may also like...